In July of 2001 I developed allergies. I still don't know what my triggers are, but my symptoms are post-nasal drip, congestion, excessive phlegm and eventually an infection of some kind in my throat. I was given Allegra-D and it seemed to work ok. Now, I had another bout of the same symptoms, but the excessive phlegm was worse and I was spitting out a lot of phlegm. I did not think about this before, but I think its the mucuous lining my esophogus, because I have developed some new symptoms. I began to spit a bit of blood with my phlegm. I now have a soar, slightly burning feeling in my chest. I am burping a lot. I feel like there is an after-taste of acid in my mouth. I urinate frequently and have small stools with mucous in them. I also have sore lump in my throat. Today, I woke up with a black tongue. Is it bile? Is acid coming from my stomach? My Dr. gave me Claritin D and Nasacort--I am no longer congested..nor do I have excessive phlegm, but I do have all these new gastro related symptoms. Could my sinus induced phlegm problems have promoted these new gastro problems? What should I do? what do you recommend. Sorry, its so long.
Go to the Helicobacter Pylori Foundation website. It is run by Dr. Barry Marshall. Lots of info on your situation. Sound like you are experiencing GERD. Or, perhaps a side effect of your meds. As for the blood in the phlegm, is there blood when you blow your nose? That would explain the blood. Hope you find something to help you.
Your symptoms sound a lot like mine, which also began in July, 2001. I was in the hospital 2 weeks with a tube in my stomach, because I had what was called an "acute viral syndrome" that paralyzed my GI system. I have since seen 2 gastroenterologists, an ear, nose and throat specialist and a bunch of other specialists. The consensus is that I have acid reflux that is causing all these symptoms. I have done a lot of reading on reflux and have found out that many symptoms that are diagnosed as allergy are actually caused by reflux, even sinus infections, so it might be worth your while to check that possibility. Go to websites under "voice disorders" for more info.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.